Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Drug Effects on EEG

Blume, Warren T.

Journal of Clinical Neurophysiology: August 2006 - Volume 23 - Issue 4 - p 306-311
doi: 10.1097/01.wnp.0000229137.94384.fa
Review Articles
Buy

Although excess beta activity and a mild theta increase may be the most common EEG alterations associated with medication, more remarkable changes may also appear. Although changes such as diffuse delta, triphasic waves, bisynchronous spikes or polyspikes, burst suppression or electrocerebral inactivity may indicate a dismal prognosis under many circumstances; these patterns may fully resolve to a normal EEG if drug administration is the unique or principal cause.

Professor Emeritus of Neurology, University of Western Ontario, London, Ontario, Canada

Address correspondence and reprint requests to Warren T. Blume, MDCM, FRCPC, Professor Emeritus of Neurology, University of Western Ontario, London, Ontario, Canada N6A 5A5; e-mail: Warren.Blume@lhsc.on.ca

Copyright © 2006 American Clinical Neurophysiology Society